Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 285, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2013, 6:17 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2013, 6:17 PM PDT (01:17 UTC)
- Expired
- Sep 4, 2013, 9:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WGUS55 KVEF 050117 FFWVEF NVC023-050415- /O.NEW.KVEF.FF.W.0285.130905T0117Z-130905T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 617 PM PDT WED SEP 4 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 915 PM PDT. * AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN REDEVELOPING OVER HIGHWAY 375 IN FAR EASTERN NYE COUNTY JUST WEST OF THE LINCOLN COUNTY LINE. THESE STORMS WERE MOVING VERY SLOWLY. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 375. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3771 11590 3771 11615 3804 11615 3805 11591 $$ MORGAN
2 follow-up statements
082 WGUS75 KVEF 050212 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 712 PM PDT WED SEP 4 2013 NVC023-050415- /O.CON.KVEF.FF.W.0285.000000T0000Z-130905T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 712 PM PDT WED SEP 4 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR CENTRAL NYE COUNTY... AT 709 PM PDT...RADAR CONTINUED TO INDICATE THUNDERSTORMS OVER HIGHWAY 375 OVER FAR EASTERN NYE COUNTY JUST WEST OF THE LINCOLN COUNTY LINE. THE STORMS WERE NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... HIGHWAY 375. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3771 11590 3771 11615 3804 11615 3805 11591 $$ MORGAN
351 WGUS75 KVEF 050312 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 812 PM PDT WED SEP 4 2013 NVC023-050321- /O.CAN.KVEF.FF.W.0285.000000T0000Z-130905T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 812 PM PDT WED SEP 4 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL NYE COUNTY... AT 746 PM PDT...A NEVADA HIGHWAY PATROL OFFICER DRIVING ON HIGHWAY 375 IN EASTERN NYE COUNTY REPORTED NO PROBLEMS ON THE ROAD. RADAR INDICATED RAIN CONTINUING IN THE AREA...BUT IT IS EXPECTED TO END BY 9 PM. SINCE THE ROAD IS NOT FLOODED AND NOT MUCH ADDITIONAL RAIN IS EXPECTED...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3771 11590 3771 11615 3804 11615 3805 11591 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:30 PM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 4, 3:30 PM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT WED SEP 4 2013 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS AFTERNOON AND EVENING CAN BE EXPECTED THROUGH THE WEEKEND...WITH THE BEST CHANCES FOR THUNDERSTORMS ACROSS EASTERN SAN BERNARDINO... CLARK...LINCOLN...AND MOHAVE COUNTIES. TEMPERATURES WILL BE NEAR NORMAL. && .SHORT TERM...THUNDERSTORMS UNDERWAY ACROSS THE FORECAST AREA AND SO FAR HAVE BEEN FOCUSED ALONG A BROAD LINE FROM MOHAVE COUNTY AND STRETCHING ACROSS SOUTHERN SAN BERNARDINO COUNTY....WHICH COINCIDES WITH THETA-E VALUES AROUND 340K AND HIGHER. EXPECT THIS AREA TO SWING NORTH AND BE ROUGHLY ALONG INTERSTATE 15 BY LATE AFTERNOON/EARLY EVENING BEFORE STORMS START TO DISSIPATE DURING THE EVENING AS THEY LIFT NORTH INTO CENTRAL NYE AND LINCOLN COUNTIES. THE BEST CHANCE FOR STORMS IMPACTING THE LAS VEGAS VALLEY CURRENTLY LOOKS TO BE BETWEEN 500PM AND 700PM THIS EVENING. SYNOPTICALLY...AN UPPER LEVEL LOW OFF THE PAC NW COAST WILL MOVE INLAND AND SLIGHTLY SOUTH WHICH WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE NW PORTION OF THE FORECAST AREA AND HELPS SCOUR OUT MOISTURE CURRENTLY IN PLACE. THEREFORE...HAVE DECREASED CHANCES ACROSS WESTERN SAN BERNARDINO...INYO...ESMERALDA...AND NYE COUNTIES FROM TOMORROW ONWARDS...HOWEVER...ENOUGH MOISTURE WILL REMAIN PLACE ACROSS EASTERN ZONES FOR DAILY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR NORMALS. THE POSSIBLE FORMATION OF A TROPICAL SYSTEM IN THE EASTERN PACIFIC OFF THE COAST OF MEXICO NEAR MANZANILLO STILL REMAINS A WILDCARD FOR LATE THIS WEEKEND / EARLY NEXT WEEK...WITH THUNDERSTORM COVERAGE POTENTIALLY INCREASING AS EARLY AS SUNDAY ACROSS MOHAVE...CLARK... LINCOLN AND SOUTHEAST CALIFORNIA. FAR WESTERN PARTS OF THE AREA ARE NOT ANTICIPATED TO BE IMPACTED BY MOISTURE AND SHOULD REMAIN DRY AND STABLE. LIKE THE PREVIOUS SHIFT...DID NOT SEE THE NEED FOR ANY FIRE WEATHER HEADLINES WIND SPEEDS AND RH LEVELS LOOK TO REMAIN LARGELY BELOW THRESHOLDS. && .AVIATION...FOR MCCARRAN...INCREASED SOUTHERLY WINDS 04Z THIS EVENING WITH THUNDERSTORMS MOVING IN FROM THE SOUTH. THE BEST CHANCE FOR THUNDERSTORMS ON SITE WILL BE BETWEEN 00Z AND 02Z TODAY. WINDS WILL SETTLE INTO A SOUTHWESTERLY DIRECTION BY LATE THIS EVENING AND REMAIN OVERNIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WIDELY SCATTERED TO SCATTERED SHOWERS EXPECTED THROUGH EARLY THIS EVENING AND AGAIN TOMORROW AFTERNOON...HOWEVER... DECREASED COVERAGE IS LIKELY FROM BAKER CA AND WEST TOMORROW. OUTSIDE OF STORMS...WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && KENNEDY FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 4, 3:49 AM PDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 349 AM PDT WED SEP 4 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-051000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 349 AM PDT WED SEP 4 2013 /349 AM MST WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS IN THE VALLEYS WILL BECOME MORE SCATTERED OVER THE MOUNTAINS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY AROUND OUR RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW GRADE MONSOON CONDITIONS WILL CONTINUE THURSDAY THROUGH SATURDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING. THERE MAY BE AN INCREASE IN THUNDERSTORM COVERAGE SUNDAY THROUGH TUESDAY AS ANOTHER SURGE OF TROPICAL MOISTURE MOVES NORTH INTO MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. AT THIS TIME IT DOES NOT LOOK THE MOISTURE WILL SHIFT WEST INTO INYO OR ESMERALDA COUNTIES. HEAVY RAIN COULD LEAD TO ADDITIONAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 4, 1:52 PM PDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
152 PM PDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 6 W TWENTYNINE PALMS 34.14N 116.18W
09/04/2013 SAN BERNARDINO CA PUBLIC
6 TO 12 INCHES OF MUDDY WATER FLOWING OVER ROAD AT HWY 62
AND HENDYS RD NEAR TWENTYNINE PALMS. REPORT VIA TWITTER.
&&
DBERCLocal storm report, Sep 4, 5:13 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
513 PM PDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 11 NNE CHLORIDE 35.53N 114.08W
09/04/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTS VEHICLE STUCK IN WASH ON
STOCKTON HILL ROAD AT APPROX. MILE POST 30. VEHICLE DID
START FLOATING DOWN WASH BUT PEOPLE WERE ABLE TO EXIT
VEHICLE IN TIME.
&&
CSTUMPFLocal storm report, Sep 4, 5:22 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
522 PM PDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 5 E SEARCHLIGHT 35.48N 114.82W
09/04/2013 CLARK NV PARK/FOREST SRVC
PARK SERVICE RANGER REPORTS FLOODING ALONG COTTONWOOD
COVE RD. MULTIPLE LOW WATER CROSSINGS ARE FILLED WITH
SWIFT MOVING WATER.
&&
CSTUMPFLocal storm report, Sep 4, 5:40 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
540 PM PDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD 10 NE DOLAN SPRINGS 35.72N 114.15W
09/04/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH HAS CLOSED PIERCE FERRY ROAD AT
MILE POST 17 DUE TO FLOODING.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:10 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 4, 5:28 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 4, 5:29 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 2 hr |
| Sep 4, 5:45 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 4, 6:54 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Sep 4, 7:00 PM PDT | Areal Flood Advisory | VEF | Lincoln | 90 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.